Our Family's Lyme Disease Story

Doxy Side Effects: Sun Poisoning from Skiing?!

Inspirational author Shannon L. Adler says, “Laughter is the only medicine, without side effects.” Sadly, all other meds have them. For high doses of doxy, one of the possible side effects is sun poisoning.

Side Effects (How I Became a Vampire)

Before I started on the higher dose of doxycycline, Dr. McIntyre warned me how sensitive I would be to the sun. And, for the most part, I took precautions.

I wore a hat and sunscreen—at least on my face—almost every time I went outside. Sometimes I even used an umbrella. And I tried to limit the amount of time I spent in the bright afternoon sun.

But when my daughter and I went skiing with my aunt and uncle in early 2019, I wasn’t thinking about sun poisoning. After all, who gets sunburned while skiing?

Well, apparently, I do.

Snow gear covered my body—and goggles and a helmet my upper face—but my lower face was bare and exposed. To make matters worse, snow whipped me as I passed the blowers, washing off the sunscreen.

Riding the chair lift at Wisp Ski Resort
Wisp Ski Resort: seven-year-old Michaela riding the chair lift with Uncle Mark.

Sun Poisoning: Never Forget about the Doxy!

Halfway through our skiing time, my face started burning and tingling. At first, I thought my cheeks, chin, and lips were just chapped from the wind. But by the time we left, my face was on fire. That’s when I realized my painful mistake: I had forgotten about the side effects of doxy.

On the way back to our cabin, we stopped to get some aloe. I rubbed it all over my face, but it only seemed to help a little. Blisters formed. My face started peeling. Low-grade fevers made me feel hot during the mid-February cold.

I needed something for my lips, but putting on chapstick hurt, so my husband got me Blistex Lip Medex. That menthol-scented moisturizer and pain-reliever proved more soothing to apply and aided in healing. Still, this is how my mouth looked eight days after skiing.

Doxy side effects: blistered lips from sun poisoning

The next week, our daughter Michaela spiked a high fever. She had been on her own medications with their own side effects. Could she have C. diff, a potentially fatal complication from the antibiotics? Click here to continue reading our story!

Leave a Comment

Your email address will not be published. Required fields are marked *